Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 1, NWS Amarillo, TX

January 5, 20084 counties in Texas

NWS Amarillo, TX issued this wind advisory at Jan 5, 2008, 11:50 AM CST for 4 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2008, 11:50 AM CST (17:50 UTC)
Expired
Jan 5, 2008, 4:00 PM CST
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 051750
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1150 AM CST SAT JAN 5 2008

...STRONG WINDS TO IMPACT THE SOUTHWEST TEXAS PANHANDLE TODAY...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING STRONG SOUTHWEST
WINDS TO THE SOUTHWEST TEXAS PANHANDLE THROUGH THIS AFTERNOON. IN
ADDITION...A TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE WILL
MOVE OVER THE PANHANDLES AND HELP INCREASE THE POTENTIAL FOR STRONG
WINDS.

TXZ011-012-016-017-052200-
/O.NEW.KAMA.WI.Y.0001.080105T1750Z-080105T2200Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
1150 AM CST SAT JAN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR THE
SOUTHWEST TEXAS PANHANDLE.

WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS NEAR 55 MPH WILL OCCUR THROUGH
THE AFTERNOON. THESE WINDS MAY PRODUCE AREAS OF BLOWING DUST WHICH
WILL CREATE REDUCED VISIBILITIES AND IMPAIR DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. MOTORISTS
SHOULD USE CAUTION WHILE DRIVING THROUGH THIS AFTERNOON.

$$

JJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 11:25 AM CST, 25 minutes earlier.

Area forecast discussion, Jan 5, 11:25 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1125 AM CST SAT JAN 5 2008

.AVIATION...
STRONG WINDS TO CONTINUE FOR A FEW MORE HOURS FOR THE TAF SITES.
TIGHT PRESSURE GRADIENT WILL ALLOW WIND SPEEDS OF 25 TO 30 KNOTS
SUSTAINED WITH GUSTS ABOVE 40 KNOTS FOR KAMA. WINDS WILL BE SLIGHTLY
WEAKER IN KGUY AND KDHT WHERE THE GRADIENT IS NOT AS TIGHT. THE
SURFACE TROUGH WILL THEN MOVE EAST ALLOWING THE PRESSURE GRADIENT TO
RELAX AND BRING WIND SPEEDS DOWN BY 10 TO 15 KNOTS THIS EVENING. AN
UPPER LEVEL TROUGH WILL PROVIDE A CONSISTENT HIGH CLOUD DECK THROUGH
THE TAF PERIOD. MAY SEE PERIODS OF BROKEN HIGH CLOUDS...BUT EXPECTING
PREDOMINANTLY OVERCAST SKIES.

JJB

&&

.PREV DISCUSSION... /ISSUED 525 AM CST SAT JAN 5 2008/

AVIATION...
AN UPPER TROUGH MOVING EAST OUT OF THE GREAT BASIN AND FOUR CORNERS
REGION TODAY WILL SPREAD CONSIDERABLE HIGH LEVEL ALONG WITH SOME MID
LEVEL CLOUDINESS ACROSS THE THREE TAF SITES TODAY AND TONIGHT. VFR
CEILINGS WILL PREVAIL. DEEPENING SURFACE TROUGH IN EASTERN NM AND
EASTERN CO WILL ALLOW THE PRESSURE GRADIENT TO TIGHTEN TODAY...WEST
TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GUSTS OF 40
TO 45 KNOTS POSSIBLE. THE WINDS WILL DECREASE THIS EVENING TO 15 TO
25 KNOTS.

SCHNEIDER

PREV DISCUSSION... /ISSUED 433 AM CST SAT JAN 5 2008/

DISCUSSION...
QUASIZONAL MIDLVL FLOW WILL STRENGTHEN LEE TROF TDA...WITH SFC WINDS
ABV 20KT EXPECTED AREAWIDE BY THIS AFTN. STRONG WINDS AT 850MB AND
700MB MAY BE ABLE TO MIX TO THE SFC AS WELL AS THE PNHDLS REMAIN
LOCATED IN BETWEEN DENSE CI DECKS. THUS HAVE ISSUED AVIATION WEATHER
WARNING FOR KAMA...AS 40KT GUSTS WILL BE POSSIBLE FOR LATE THIS MRNG
AND AFTN. IT APPEARS THAT APPROACHING THICK CI WILL PRECLUDE WIND
ADVY THRESHOLDS FROM BEING MET...BUT THIS SHOULD BE MONITORED. TEMPS
THIS MRNG HAVE BEGUN MILD...WHICH MAKES WARM MAXIMA NEAR 70F LIKELY
MANY AREAS. SUN ONCE AGAIN APPEARS WARM AND DRY AS SFC TROF REMAINS
IN VCTY.

MUCH SPREAD EXISTS IN GFS ENSEMBLES FOR POSITION AND TIMING OF COLD
FRONT MON. BASED ON FCST POSITION OF UPR JET...HAVE ACCELERATED
ARRIVAL OF FRONT BY SEVERAL HOURS...SLIGHTLY AHEAD OF MOST MODELS.
INCREASING CLOUD COVER WILL ALSO AFFECT MON MAXIMA...ESPECIALLY
ACROSS NRN AND NWRN ZONES. APPEARS DRYSLOT WILL DEVELOP BY MON AFTN
FOR MUCH OF FCST AREA AS SHRTWV TROF NEARS...BUT A BRIEF WINDOW
EXISTS ACROSS NRN ZONES MON AFTN AND EVE FOR PRECIP /RAIN BECOMING
SNOW/. PRECIPITATION GRADIENT WILL BE TIGHT...AND HAVE THEREFORE
INSERTED SLGT CHC TO CHC POPS ACROSS ONLY NRN ZONES ATTM. ALL FCST
AMTS REMAIN BELOW ONE INCH.

FAIRLY ACTIVE UPR AIR PAT EXPECTED LATTER HALF OF NEXT WEEK. ONE
SHRTWV TROF WILL PASS ACROSS SWRN CONUS...AND COULD ACQUIRE LIMITED
MOISTURE FETCH BY WEDS AFTN...BUT ATTM DRY FCST ANTICIPATED. OTHER
SHRTWV TROFS WILL MOVE ACROSS IN NWLY FLOW...AND WILL BE DRY AS WELL.
GENLY COOL MAXIMA IN THE LWR 40S SHOULD RESULT AS FREQUENT SFC HIGHS
MOVE THROUGH. EXCEPTION WILL BE WEDS...WHERE RAPID CYCLOGENESIS WILL
DIVERT SFC RIDGE AND WILL FOSTER STRONG SWLY WINDS.

KRAMAR

FIRE WEATHER...
WARM TEMPERATURES...DRY AIR...AND WINDY CONDITIONS WILL COMBINE TO
ELEVATE FIRE WEATHER CONCERNS THIS AFTN...AS RH VALUES FALL TO NEAR
20 PERCENT. RED FLAG CRITERIA NOT EXPECTED TO BE MET. FIRE DANGER
STATEMENT HAS BEEN ISSUED.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/02
Hazardous weather outlook, Jan 5, 6:00 AM CST, 5 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST SAT JAN 5 2008

OKZ001>003-TXZ001>020-051900-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...WEST TO SOUTHWEST
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 50 MPH...AND FORECAST
MINIMUM AFTERNOON HUMIDITIES BETWEEN 18 AND 26 PERCENT WILL LEAD TO
ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO THE
STRONG AND GUSTY WEST TO SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...BREEZY TO WINDY
CONDITIONS...AND FORECAST AFTERNOON MINIMUM RELATIVE HUMIDITIES BELOW
30 PERCENT WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS
ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.